Alert archive / Georgia / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 81, NWS Atlanta, GA

March 22, 2005Crisp County, Wilcox County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Mar 22, 2005, 11:05 AM EST for Crisp County, Wilcox County, Georgia. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 22, 2005, 11:05 AM EST (16:05 UTC)
Expired
Mar 22, 2005, 11:45 AM EST
In force
40 min
Issued by
NWS Atlanta, GA
Area
Counties, with a storm outline in the text

Counties Crisp County, GA, Wilcox County, GA

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 4.1 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2005-03-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 714 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2005-03-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 169 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
714 J/kg
Mixed-layer CIN
-75 J/kg
Mixed-layer LCL
508 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
169 m²/s²
0-3 km storm-relative helicity
265 m²/s²
Significant tornado parameter
0.9
Supercell composite
7.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000
WUUS52 KFFC 221605
SVRFFC
GAC081-315-221645-
/O.NEW.KFFC.SV.W.0081.050322T1605Z-050322T1645Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1105 AM EST TUE MAR 22 2005

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN CRISP COUNTY IN CENTRAL GEORGIA
  WILCOX COUNTY IN CENTRAL GEORGIA

* UNTIL 1145 AM EST

* AT 1100 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL.  THIS
  STORM WAS LOCATED 12 MILES SOUTHWEST OF ROCHELLE...AND MOVING
  NORTHEAST AT 25 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  PINEVIEW.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3181 8377 3179 8364 3198 8333 3213 8352

$$
1 follow-up statement
000
WWUS52 KFFC 221619
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1117 AM EST TUE MAR 22 2005

GAC081-221627-
/O.CAN.KFFC.SV.W.0081.000000T0000Z-050322T1645Z/
CRISP-
1117 AM EST TUE MAR 22 2005

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN CRISP COUNTY IS 
CANCELLED...

THE STORM THAT PROMPTED THE WARNING FOR EASTERN CRISP COUNTY HAS 
EXITED THE COUNTY.

LAT...LON 3198 8361 3183 8361 3198 8333 3213 8352

$$

GAC315-221645-
/O.CON.KFFC.SV.W.0081.000000T0000Z-050322T1645Z/
WILCOX-
1117 AM EST TUE MAR 22 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1145 AM EST FOR
WILCOX COUNTY...

AT 1112 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY-SIZED 
HAIL. THIS STORM WAS LOCATED NEAR PITTS...OR ABOUT 10 MILES EAST OF 
CORDELE...MOVING NORTHEAST AT 20 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
ROCHELLE AND PINEVIEW.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3198 8361 3183 8361 3198 8333 3213 8352

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 22, 10:33 AM EST, 32 minutes earlier.

Area forecast discussion, Mar 22, 10:33 AM EST, 32 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1033 AM EST TUE MAR 22 2005

.UPDATE...

NUMEROUS SHOWERS AND THUNDERSTORMS DEVELOPING ACROSS SOUTHERN AND
CENTRAL AL IN ARE OF ELEVATED INSTABILITY.  SO FAR MOST OF THE
BETTER STRUCTURED STORMS HAVE BEEN ACROSS ALABAMA IN MORE
FAVORABLE WIND PROFILE THOUGH THINKING AS AFTERNOON
PROGRESSES...WIND PROFILE AND UPPER DIFFLUENT FLOW SHOULD BEGIN TO
SUSTAIN BETTER STRUCTURED STORMS WITH MAIN THREAT FOR AFTERNOON
BEING HAIL UP TO INCH DIAMETER.  NOT AS WORRIED ABOUT WIND AND
TORNADO THREAT THROUGH EARLY AFTERNOON AS COOL WEDGE AIR SHOULD
KEEP BOUNDARY LAYER SOMEWHAT DECOUPLED....THIS IN CONCERT WITH SPC
AND LATEST SEVERE THUNDERSTORM WATCH. BETTER POTENTIAL FOR
TORNADOES AND WIND LOOKS TO BE LATER THIS EVENING WHEN DEEPER
MOISTURE AND RETREATING WEDGE OCCUR.

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
GA...NONE.

&&

39
Hazardous weather outlook, Mar 22, 6:11 AM EST, 4 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
611 AM EST TUE MAR 22 2005

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-231110-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-CRAWFORD-
CRISP-DADE-DAWSON-DE KALB-DODGE-DOOLY-DOUGLAS-EMANUEL-FANNIN-FAYETTE-
FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-GWINNETT-HALL-HANCOCK-
HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-JASPER-JEFFERSON-JOHNSON-
JONES-LAMAR-LAURENS-LUMPKIN-MACON-MADISON-MARION-MERIWETHER-MONROE-
MONTGOMERY-MORGAN-MURRAY-MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-
OGLETHORPE-PAULDING-PEACH-PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-
SCHLEY-SOUTH FULTON-SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-
TELFAIR-TOOMBS-TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-
WARREN-WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
611 AM EST TUE MAR 22 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY.

...NUMEROUS SEVERE THUNDERSTORMS AND POSSIBLE TORNADOES EXPECTED
ACROSS NORTH AND CENTRAL GEORGIA THIS AFTERNOON AND TONIGHT...

.SYNOPSIS...
A WEAK WARM FRONT WILL LIFT NORTH INTO CENTRAL GEORGIA THIS MORNING.
AT THE SAME TIME A STRONG UPPER-LEVEL DISTURBANCE WILL MOVE  INTO THE

TENNESSEE AND OHIO VALLEYS WITH A COLD FRONT TRAILING SOUTHWARD FROM
THIS SYSTEM. THE ASSOCIATED SHOWERS AND THUNDERSTORMS WILL MOVE
THROUGH THE AREA THIS AFTERNOON AND TONIGHT WITH THE FRONT MOVE
THROUGH BY WED MORNING.

.PRIMARY HAZARD...
NUMEROUS SEVERE THUNDERSTORMS ARE EXPECTED IN PARTS OF NORTH AND
CENTRAL GEORGIA...ALONG AND AHEAD OF THE FRONTAL BOUNDARY AFTER
2PM. SOME OF THESE THUNDERSTORMS ARE FORECAST TO BECOME SEVERE...
WITH THE PRIMARY THREAT LARGE HAIL AND DAMAGING WINDS. ISOLATED
TORNADOES ARE ALSO POSSIBLE...DUE TO INCREASING WIND SHEAR. THE BEST
CHANCE OF THUNDERSTORM DEVELOPMENT WILL BE BETWEEN THE HOURS OF 2PM
TODAY AND 4AM WEDNESDAY.

.DISCUSSION...
A STRONG STORM SYSTEM IS EXPECTED TO AFFECT NORTH AND CENTRAL
GEORGIA THIS AFTERNOON THROUGH EARLY WEDNESDAY MORNING. CURRENTLY
THERE IS A WARM AND EXTREMELY UNSTABLE AIR MASS OVER MISSISSIPPI AND
ALABAMA WITH A WEAK WEDGE OF COOLER...MORE STABLE AIR BUILDING INTO
NORTHEAST GEORGIA. THERE IS A WEAK TO MODERATELY UNSTABLE AIR MASS
OVER CENTRAL GEORGIA. THUNDERSTORMS ARE EXPECTED TO DEVELOP AND
INCREASE IN COVERAGE AND INTENSITY OVER THE STATE THIS AFTERNOON.
THIS STORM SYSTEM WILL BRING WITH IT CAPES IN EXCESS OF 1500 AND
LIFTED INDICES TO MINUS 5 WITH HELICITY VALUES OF 1 TO 2. THERE IS
ALSO AN UPPER LEVEL JET IN A FAVORABLE DIFFLUENT PATTERN ACROSS
MISSISSIPPI AND SOUTHERN ALABAMA WHICH WILL DIMINISH SOME AS IT
MOVES OVER NORTH GEORGIA THIS EVENING. STRONG TO SEVERE
THUNDERSTORMS...WHICH ORIGINATE IN ALABAMA...WILL MOVE EAST INTO
GEORGIA LATE TUESDAY AFTERNOON AND CONTINUE OVERNIGHT.

.OTHER HAZARDS...
SHOWERS AND THUNDERSTORMS WILL ALSO PRODUCE HEAVY RAINFALL. RAINFALL
AMOUNTS OF 0.50 TO 1.00 INCH ARE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS AND EMERGENCY MANAGERS IN NORTH AND CENTRAL GEORGIA SHOULD
CLOSELY MONITOR LATER FORECASTS AND WARNINGS AND BE READY FOR
ACTIVATION ANYTIME AFTER 2 PM TODAY.

.DAY TWO THROUGH DAY SEVEN...WEDNESDAY THROUGH MONDAY.
SEVERE THUNDERSTORMS ARE EXPECTED ACROSS EASTERN PORTIONS OF THE
STATE WEDNESDAY MORNING TAPERING OFF BY AFTERNOON. THERE WILL BE
ANOTHER CHANCE OF MORE SHOWERS AND THUNDERSTORMS SATURDAY AND
SUNDAY.

&&
FOR THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK AND OTHER WEATHER
INFORMATION...PLEASE VISIT OUR WEBSITE AT WEATHER.GOV...AND CLICK ON
GEORGIA.

In the hours before

Special weather statement, Mar 22, 10:55 AM EST, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1055 AM EST TUE MAR 22 2005

GAZ106-108-221645-

1055 AM EST TUE MAR 22 2005

...SIGNIFICANT WEATHER ALERT FOR PEA-SIZE HAIL IN CRISP AND WILCOX
COUNTIES UNTIL 1145 AM EST...

AT 1048 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER ARABI...MOVING NORTHEAST AT 25 MPH.  THIS
STORM IS CAPABLE OF PRODUCING PEA-SIZED HAIL.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR CRISP COUNTY.
CONTINUE TO MONITOR NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA
OUTLETS FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 22, 11:34 AM ESTSevere Thunderstorm WarningFFCHarris, Muscogee26 min
Mar 22, 11:39 AM ESTSevere Thunderstorm WarningFFCDodge, Wilcox66 min
Mar 22, 12:06 PM ESTSevere Thunderstorm WarningFFCBibb24 min
Mar 22, 12:33 PM ESTSevere Thunderstorm WarningFFCMeriwether, Pike30 min
Mar 22, 12:33 PM ESTSevere Thunderstorm WarningFFCLaurens57 min
Mar 22, 12:52 PM ESTSevere Thunderstorm WarningFFCMontgomery, Wheeler23 min
Mar 22, 1:08 PM ESTSevere Thunderstorm WarningFFCTreutlen37 min
Mar 22, 1:21 PM ESTSevere Thunderstorm WarningFFCEmanuel, Montgomery, Toombs54 min
Mar 22, 1:30 PM ESTSevere Thunderstorm WarningFFCHarris, Muscogee30 min
Mar 22, 1:40 PM ESTSevere Thunderstorm WarningFFCCoweta, Fulton35 min
Mar 22, 2:04 PM ESTSevere Thunderstorm WarningFFCFayette26 min
Mar 22, 2:31 PM ESTSevere Thunderstorm WarningFFCClayton, Henry29 min
Mar 22, 2:54 PM ESTSevere Thunderstorm WarningFFCNewton, Rockdale36 min
Mar 22, 3:03 PM ESTSevere Thunderstorm WarningFFCHenry27 min
Mar 22, 3:15 PM ESTSevere Thunderstorm WarningFFCButts30 min
Mar 22, 3:28 PM ESTSevere Thunderstorm WarningFFCJasper, Newton32 min
Mar 22, 3:42 PM ESTSevere Thunderstorm WarningFFCMorgan33 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.